Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 52, NWS Kansas City, MO

July 29, 20084 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 29, 2008, 9:48 PM CDT for 4 counties in Missouri. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2008, 9:48 PM CDT (02:48 UTC)
Expired
Jul 30, 2008, 10:00 AM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 11:45 PM CDTFLASH FLOOD2 Sw Dover, MOSHERIFF OFFICE REPORTS WATER OVER HWY 213 BETWEEN HWY 20 AND 24...AS WELL AS OVER HWY 224 WEST OF LEXINGTON.
Jul 30, 3:15 AM CDTFLASH FLOOD3 Ne Camden, MOFLOODING AT INTERSECTION OF HWY T AND HWY H.
Jul 30, 3:15 AM CDTFLASH FLOOD3 Sw Waverly, MOHIGH WATER HAS CLOSED HWY 23 AT THE SALT FORK CREEK.
Jul 30, 3:15 AM CDTFLASH FLOODRichmond, MOWATER OVER THE ROAD E OF INTERSECTION OF HWY 10 AND BUS 10 IN RICKMOD.
Jul 30, 6:00 AM CDTHEAVY RAIN 3.95Grain Valley, MO
Jul 30, 7:16 AM CDTHEAVY RAIN 5Richmond, MOMEASURED 5 INCHES IN THE PAST 12 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 117 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 300249
FFWEAX
MOC033-095-107-177-301500-
/O.NEW.KEAX.FF.W.0052.080730T0248Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
  NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  SOUTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
  SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1000 AM CDT WEDNESDAY

* AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT 1 TO 2 INCHES HAS FALLEN SINCE 8 
  PM WITH LOCALLY HIGHER AMOUNTS. ADDITIONAL RAINFALL AMOUNTS OF 1   
  TO 2 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BUCKNER...CONCORDIA...GRAIN VALLEY...HIGGINSVILLE...LAKE
  LOTAWANA...LEXINGTON...OAK GROVE...ODESSA...RICHMOND...ALMA...
  CORDER...HARDIN...HENRIETTA...LEVASY AND MAYVIEW.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3919 9350 3893 9350 3893 9384 3891 9407
      3892 9427 3920 9431 3924 9426 3921 9422
      3927 9422 3933 9415 3936 9356

$$

DB
2 follow-up statements
000 
WGUS73 KEAX 300557
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 AM CDT WED JUL 30 2008


MOC033-095-107-177-301500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-RAY MO-CARROLL MO-
1241 AM CDT WED JUL 30 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CARROLL...
SOUTHERN RAY...LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL 1000
AM CDT...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATES INDICATED THAT SOME LOCATIONS HAVE 
ALREADY RECEIVED NEARLY 3 INCHES OF RAIN IN THE WARNED AREA THUS 
FAR. THIS HAS ALREADY CAUSED FLOODING ACROSS HIGHWAY 213 AND 224 IN 
LAFAYETTE COUNTY.

MORE SLOW MOVING THUNDERSTORMS ARE EXPECTED TO PRODUCE EVEN MORE 
HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING INCLUDE...BUCKNER...CONCORDIA...GRAIN 
VALLEY...HIGGINSVILLE...LAKE LOTAWANA...LEXINGTON...OAK 
GROVE...ODESSA...RICHMOND...ALMA...CORDER...HARDIN...HENRIETTA...
LEVASY AND MAYVIEW.

LAT...LON 3919 9350 3893 9350 3893 9384 3891 9407
      3892 9427 3920 9431 3924 9426 3921 9422
      3927 9422 3933 9415 3936 9356

$$

CUTTER
000 
WGUS73 KEAX 301116
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 AM CDT WED JUL 30 2008


MOC033-095-107-177-301500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-RAY MO-CARROLL MO-
609 AM CDT WED JUL 30 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CARROLL...
SOUTHERN RAY...LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL 1000
AM CDT...

AT 603 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING HAS OCCURRED IN THE WARNED AREA DUE TO THE HEAVY RAINFALL 
THAT MOVED THROUGH OVERNIGHT. DOPPLER RADAR ESTIMATED RAINFALL 
TOTALS WERE RANGING FROM 2 TO 4 INCHES ACROSS THE WARNED AREA BY 6 
AM. MULTIPLE ROADS ACROSS BOTH LAFAYETTE AND RAY COUNTIES HAVE BEEN 
CLOSED DUE TO FLOODING.  

MORE SLOW MOVING STORMS WILL PRODUCE ADDITIONAL LIGHT TO MODERATE 
RAINFALL TOTALS ACROSS THE WARNED AREA THIS MORNING. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME 
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BUCKNER... 
CONCORDIA...GRAIN VALLEY...HIGGINSVILLE...LAKE LOTAWANA... 
LEXINGTON...OAK GROVE...ODESSA...RICHMOND...ALMA...CORDER... 
HARDIN...HENRIETTA...LEVASY AND MAYVIEW.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3919 9350 3893 9350 3893 9384 3891 9407
      3892 9427 3920 9431 3924 9426 3921 9422
      3927 9422 3933 9415 3936 9356

$$

CUTTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:43 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 3:43 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 PM CDT TUE JUL 29 2008

.DISCUSSION...

MAIN CONCERN THROUGH THE SHORT TERM WILL BE WITH PRECIPITATION AND
HEAVY RAIN POTENTIAL ACROSS THE AREA TONIGHT AND TOMORROW. LOW/MID
LEVEL CIRCULATION EVIDENT VIA VISIBLE SATELLITE IMAGERY CURRENTLY
CENTERED ACROSS SOUTH-CENTRAL KANSAS THIS AFTERNOON. THIS SYSTEM WILL
TRACK NORTHEAST OVERNIGHT SETTING THE STAGE FOR A DECENT RAIN EVENT
ACROSS A GOOD PORTION OF THE CWA.

ONGOING PRECIP SHIELD ACROSS NORTHERN KS/MO SEEMS TO BE CLOSELY TIED
TO SW/NE ORIENTED SHEAR AXIS ALONG WITH PERSISTENT 20-25KT H85 FLOW
FEEDING THIS AREA. FURTHER EAST...DEEP CONVECTION HAS DEVELOPED WHERE
STRONGER HEATING HAS ALLOWED FOR HIGHER INSTABILITY ON THE EDGE OF
CLOUD SHIELD. THIS ACTIVITY HAS SHIFTED EAST OF THE CWA FOR THE TIME
BEING. HOWEVER...STRONGER CONVECTION IS ALSO DEVELOPING ACROSS
SOUTHERN KS ATTM AND THIS ACTIVITY WILL TEND TO PROPAGATE NORTHEAST
WITH TIME.

CIRCULATION CENTER WILL PUSH NORTHEAST OVERNIGHT AS PWS INCREASE TO
2 TO 2.5 IN ACROSS A LARGE PORTION OF THE CWA. THIS SHOULD ALLOW FOR
DECENT RAINFALL RATES OVERNIGHT AS CONVECTION DEVELOPS AHEAD OF THE
AFOREMENTIONED SYSTEM. ATTM...EXPECTING THE GREATEST POTENTIAL FOR
PRECIPITATION TO DEVELOP DURING THE OVERNIGHT PERIODS AS NOCTURNAL
LLJ STRENGTHENS AND BECOMES FOCUSED ACROSS EASTERN KANSAS INTO
WESTERN MISSOURI AND THEN EASTWARD WITH TIME. EXPECTING 1 TO 2 INCHES
FOR MOST AREAS OVERNIGHT WITH ISOLATED 2.5 INCHES POSSIBLE. BIG
QUESTION IS TO THE EXACT SWATH OF THE HEAVIEST PRECIP OVERNIGHT.
STAYED CLOSE TO HPC GUIDANCE WHICH PLACES THIS AREA ALONG AND SOUTH
OF THE MISSOURI RIVER. HOWEVER...GIVEN THE EXPECTED TRACK OF THE
UPPER SYSTEM...FEEL THIS SWATH COULD EASILY BE DISPLACED FURTHER
NORTH. IN ADDITION...GIVEN THE INUNDATION OF HEAVY RAINFALL ACROSS
THE NORTHERN AND EASTERN COUNTIES IN RECENT EVENTS...ANY DECENT
RAINFALL WILL RESULT IN FLOODING ISSUES. THEREFORE...WILL ISSUE A
FLASH FLOOD WATCH FOR AREAS ALONG...SOUTH AND EAST OF A KANSAS CITY
TO BETHANY LINE WHERE THE HEAVIER QPF POTENTIAL AND LOWER FLASH
FLOOD GUIDANCE EXISTS.

PRECIP SHOULD BE ONGOING BY WEDNESDAY MORNING AND CONTINUE INTO
WEDNESDAY AFTERNOON AS IT GRADUALLY SHIFTS EAST. HELD ON TO CHC POPS
THROUGH WEDNESDAY AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES AS
SYSTEM SLOWLY EXITS THE AREA. OTHERWISE...KEPT COOLER AFTERNOON TEMPS
TOMORROW BEFORE RETURNING TO NEAR NORMAL BY THURSDAY AS UPPER RIDGE
AXIS BUILDS BACK INTO THE REGION.

DEROCHE

MEDIUM RANGE (FRIDAY-WEDNESDAY)

MEDIUM RANGE GUIDANCE REMAINS IN PRETTY GOOD AGREEMENT IN PROVIDING
A WELL NEEDED DRY SPELL OF WEATHER THROUGH THE WEEKEND AND INTO THE
EARLY PORTIONS OF NEXT WEEK. OF MORE CONCERN WILL BE THE POTENTIAL
FOR THE FIRST REAL SUSTAINED PERIOD OF HOT AND MUGGY WEATHER ACROSS
THE LOWER MISSOURI RIVER VALLEY.

BY FRIDAY...MID-LVL H500 RIDGE AXIS IS EXPECTED TO BEGIN TO SLIDE
EASTWARD INTO THE CENTRAL CONUS.  THIS WILL IN RETURN INDUCE RATHER
STRONG LOW-LVL WAA...BRINGING H850 READINGS SOME 24C TO AS HIGH AS
30C INTO THE CWA.  LITTLE IN THE WAY OF CLOUD COVER SHOULD ALLOW FOR
STRONG MIXING WITH READINGS PEAKING IN THE UPR 90S IN THE NW TO THE
LOWER 90S IN THE SE.  SATURDAY APPEARS TO THE THE WARMEST DAY OF THE
NEXT 7 DAYS AS THERMAL RIDGE FOLDS OVER AND WARM AIR PLUNGES DEEPER
INTO THE REGION. WHILE I HAVE PLAYED TEMPERATURES SOMEWHAT
CONSERVATIVE WITH THE ANTECEDENT HIGH SOIL MOISTURE VALUES...PRETTY
HIGH POTENTIAL FOR 100 DEGREE READINGS IN THE AREA. SOME QUESTIONS
ARISE IN REGARDS TO TEMPERATURES FOR SUNDAY AND MONDAY...AS THERE IS
SOME EVIDENCE TO AN INCREASING AMOUNT OF MID-LVL MOISTURE WORKING
AROUND THE BACKSIDE OF THE H500 RIDGE AND AIRMASS IS LIKELY TO
BECOME A LITTLE MORE HOMOGENEOUS.  NEVERTHELESS...HIGH TEMPERATURES SHOULD BE
ABLE TO CLIMB INTO AT LEAST THE MID 90S.  THIS BEING SAID...BOUNDARY
LAYER MOISTURE WILL REMAIN HIGH LEADING TO POSSIBLY SEVERAL DAYS
WITH HEAT INDICES NEAR 105F.

NEXT CHANCE OF PRECIPITATION REMAINS ON TRACK TO AFFECT THE LOWER MO
RIVER VALLEY BY WEDNESDAY...AS MID-LVL RIDGE IS FLATTENED AND THE
REGION BECOMES MORE SUSCEPTIBLE TO AN INCREASINGLY ACTIVE NORTHERN
STREAM.  THERE REMAINS SOME DIFFERENCES IN TIMING ATTM...WITH
PREFERENCES REMAINING WITH THE 00Z/29 ECMWF AND 06Z/29 GFS.

DUX

&&

.AVIATION...

ONGOING PRECIP AFFECTING BOTH KMCI AND KSTJ ATTM ASSOCIATED WITH
MOISTURE PLUME AHEAD OF PARTIAL REMNANTS OF TD DOLLY. EXPECTING ON
AND OFF SHOWERS THROUGH THE EARLY AFTERNOON WITH PERHAPS SOME THUNDER
INTRODUCED AS INSTABILITY INCREASES DURING THE AFTERNOON.
OTHERWISE...EXPECTING MAIN PRECIP BAND TO DEVELOP OVERNIGHT TONIGHT
AS MORE PRONOUNCED SHEAR AXIS AFFECTS THE AREA.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 1 PM WEDNESDAY FOR MOZ005-
     MOZ006-MOZ007-MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-
     MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
     MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
     MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 1 PM WEDNESDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jul 29, 12:55 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT TUE JUL 29 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING TROPICAL MOISTURE ASSOCIATED WITH THE PARTIAL REMNANTS OF
TROPICAL DEPRESSION DOLLY WILL LEAD TO A HEIGHTEN THREAT FOR HEAVY
RAINS OVER A LARGE PART OF THE FORECAST AREA THIS AFTERNOON THROUGH
TONIGHT. AT THE MOMENT...THE BEST THREAT FOR HEAVY RAINS LOOKS TO
EXIST MAINLY ALONG AND SOUTH OF A ST JOSEPH TO UNIONVILLE LINE WITH 1
TO 2 INCHES POSSIBLE.

THE THREAT OF SEVERE WEATHER OTHER THAN HEAVY RAINS WILL REMAIN LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR HEAVY RAINS WILL CONTINUE INTO WEDNESDAY MORNING AS
SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING SOUTH OF THE MISSOURI
RIVER. THIS AREA WILL SHIFT EAST AND INTO CENTRAL MISSOURI BY
WEDNESDAY AFTERNOON AND EVENING. AGAIN...SEVERE WEATHER IS NOT EXPECTED.

WARMER TEMPERATURES WILL RETURN TO THE AREA BY THE LATTER PORTIONS OF
THE WORK WEEK AND INTO THE WEEKEND. HEAT INDICIES MAY APPROACH OR
EXCEED 100 TO 105 DEGREES DURING THIS TIME FRAME AND INTERESTED
PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS TIME
FRAME APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE RELAY ANY
RAINFALL TOTALS AS WELL AS LOCATIONS OF FLOODING.

DEROCHE

In the hours before

Special weather statement, Jul 29, 7:07 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT TUE JUL 29 2008

MOZ038-044-300030-
JOHNSON-LAFAYETTE-
707 PM CDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND
SOUTHEASTERN LAFAYETTE COUNTIES UNTIL 730 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF MAYVIEW...OR 9 MILES SOUTH OF
HIGGINSVILLE...MOVING NORTHEAST AT 14 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HIGGINSVILLE...6 MILES WEST OF CONCORDIA AND 7 MILES SOUTH OF
  CORDER BY 730 PM CDT.

THE TOWNS OF FAYETTEVILLE AND AULLVILLE ARE ALSO IN THE PATH OF THIS
STORM.

NRR
Local storm report, Jul 29, 7:35 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT TUE JUL 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             3 SW CONCORDIA          38.96N 93.61W
07/29/2008  E0.75 INCH       LAFAYETTE          MO   PUBLIC

            DIME SIZED HAIL REPORTED BY THE PUBLIC 2.5 MILES SW OF
            CONCORDIA.

&&

MRD
Special weather statement, Jul 29, 8:19 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT TUE JUL 29 2008

MOZ038-044-300145-
JOHNSON-LAFAYETTE-
819 PM CDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND SOUTHERN
LAFAYETTE COUNTIES UNTIL 845 PM CDT...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF WARRENSBURG...MOVING EAST AT 22
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN JOHNSON AND
SOUTHERN LAFAYETTE COUNTIES...INCLUDING THE TOWN OF FAYETTEVILLE.

NRR
Special weather statement, Jul 29, 8:23 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT TUE JUL 29 2008

MOZ044-300200-
JOHNSON-
823 PM CDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JOHNSON COUNTY UNTIL 900 PM
CDT...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILHOWEE...OR 7 MILES SOUTHEAST OF
HOLDEN...MOVING EAST AT 22 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  6 MILES NORTH OF LEETON AND 6 MILES SOUTH OF WARRENSBURG BY 850 PM
  CDT.

NRR
Local storm report, Jul 29, 8:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT TUE JUL 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             5 N CHILHOWEE           38.66N 93.86W
07/29/2008  E1.50 INCH       JOHNSON            MO   TRAINED SPOTTER

            TRAINED SPOTTER OBSERVED HALF DOLLAR TO PING PONG BALL
            SIZED HAIL.

&&

MRD
Special weather statement, Jul 29, 9:10 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT TUE JUL 29 2008

MOZ044-045-300245-
JOHNSON-PETTIS-
910 PM CDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN JOHNSON AND
SOUTHWESTERN PETTIS COUNTIES UNTIL 945 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LEETON...OR 7 MILES SOUTH OF
WARRENSBURG...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WHITEMAN AIR FORCE BASE AND KNOB NOSTER BY 945 PM CDT.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:24 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Saline36 min
Jul 29, 7:43 PM CDTSevere Thunderstorm WarningEAXPettis, Saline47 min
Jul 29, 8:27 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson33 min
Jul 29, 9:17 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis43 min
Jul 29, 11:52 PM CDTFlash Flood WarningEAXCarroll, Chariton, Cooper, Howard, Randolph, Saline10 hr
Jul 30, 12:12 AM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte10 hr
Jul 30, 2:12 AM CDTRiver Flood WarningEAXJackson8 hr
Jul 30, 3:03 AM CDTFlash Flood WarningEAXCarroll, Chariton, Linn, Livingston, Macon, Randolph and 1 more7 hr
Jul 30, 3:10 AM CDTRiver Flood WarningEAXJackson17 hr
Jul 30, 4:11 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Jul 30, 4:11 AM CDTRiver Flood WarningEAXRay31 hr
Jul 30, 4:11 AM CDTRiver Flood WarningEAXHoward30 hr
Jul 30, 4:11 AM CDTRiver Flood WarningEAXCarroll59 hr
Jul 30, 4:36 AM CDTFlash Flood WarningEAXBates, Cass, Jackson6 hr
Jul 30, 4:59 AM CDTRiver Flood WarningEAXJackson5 hr
Jul 30, 4:59 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline54 hr
Jul 30, 6:17 AM CDTRiver Flood WarningEAXClay, Ray27 hr
Jul 30, 10:00 AM CDTAreal Flood WarningEAXCarroll, Chariton, Howard, Jackson, Johnson, Lafayette and 2 more6 hr
Jul 30, 10:53 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline18 hr
Jul 30, 3:31 PM CDTAreal Flood WarningEAXCarroll, Chariton, Howard, Johnson, Lafayette, Linn and 5 more48 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.